Patient Questions

QUESTION

Discomfort After Breast Lift surgery Caused by Vitamins?

I had an anchor type breast lift surgery 2 1/2 months ago. Sometimes there's no discomfort at all, sometimes extreme itching (especially around the nipples) occurs. My breast also appears flushed and slightly bruised from below the nipple down to the crease underneath. I'm wondering, could my vitamins have caused blood thinning, which later on resulted to this bruising/discomfort? I know that some vitamins are to be discontinued just prior to surgery, but I started taking my vitamins 5 days post-procedure. Could I possibly have started going back to the routine too soon?

ANSWER

Vitamin E in the post-op

Large doses of vitamin E can be associated with increased bleeding. Itching around the incisions in the immediate post-op period is likely normal although it is important to watch for skin reactions from tape or "steristrips". Some bruising after a breast lift is normal. Things to watch for would be increased discomfort, increasing swelling or bruising that does not appear to be getting better. As always it is important to have close follow-up with your surgeon. I hope this helps. Steven Williams, MD

Not seeing your answer?

Find a Question
All Patient Questions
Patient Questions
Ask a Question
Contact Us